MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 1020-40-328S
Medical Device Problem Codes Material Deformation (2976); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: brand name: symphony oct system polyaxial screw reduction cannulated diameter 4.0 rod, 4.0x28mm 3.5 4.0.Additional device product codes: kwp.Reporter is a j&j employee.A device history record (dhr) review was not conducted as manufacturing records related to the provided lot number were not available.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 4.0 can/red scrw 4.0x28 was broken from both ends of the reduction head, fragments were not returned.The poly screw is bent along the neck between the head and the threaded shaft.Additionally, the proximal section of the threads has several nicks.A dimensional inspection for the 4.0 can/red scrw 4.0x28 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 4.0 can/red scrw 4.0x28 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was a posterior cervical fusion (c2 right) for a c2 fracture on (b)(6) 2022.The surgeon tried to remove the tab before insertion because the tab was interfered.When the surgeon tried to remove the tab of the tab screw with a tab breaker, the screw moved with the tab breaker, and the tab could not be removed.The surgeon put the screw in the hole behind the counter of the h2h and removed the tab.Then, the screw threads were scratched and bent at the screw neck.A new screw was used instead of the tab screw in question.The surgery was completed successfully without any surgical delay.No further information is available.This report involves one symphony oct system polyaxial screw reduction cannulated diameter 4.0 rod, 4.0x28mm 3.5 4.0.This is report 1 of 1 for (b)(4).

Brand Name
SYMPHONY OCT SYSTEM POLYAXIAL SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key15924248
Report Number1526439-2022-02076
Device Sequence Number17814944
Product Code NKG
UDI-Device Identifier10705034520872
UDI-Public10705034520872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-40-328S
Device Catalogue Number102040328S
Device Lot Number282746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN OTHER PRODUCTS
Patient SexUnknown